If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

A Simple Predictive Density Based on the p*-Formula

Paolo Vidoni
Biometrika
Vol. 82, No. 4 (Dec., 1995), pp. 855-863
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2337350
https://www.jstor.org/stable/2337350
Page Count: 9
Were these topics helpful?

Select the topics that are inaccurate.

  • Read Online (Free)
  • Subscribe ($19.50)
  • Save
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Simple Predictive Density Based on the p*-Formula
Preview not available

Abstract

The predictive density proposed by Harris (1989) is based on integrating the density for a new observation with respect to the estimated sampling distribution of the maximum likelihood estimator of the unknown parameter. This has good properties, but is rather complicated to compute even for simple models. An approximation to the Harris proposal is considered which consists of approximating the sampling distribution of the maximum likelihood estimator of the unknown parameter by Barndorff-Nielsen's (1983) p*-formula, and then using a Laplace approximation with O(n-1) correction terms for integrating out the parameter. The result can generally be expressed in terms of standard likelihood derivatives, and takes a quite simple form for exponential families and for location models.